Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 31, NWS Norman, OK

March 2, 2000Foard County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2000, 6:00 AM CST for Foard County, Knox County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 2, 2000, 6:00 AM CST (12:00 UTC)
Expired
Mar 2, 2000, 6:45 AM CST
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Foard County, TX, Knox County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 021201
SVROKC
TXC155-275-021245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOARD COUNTY IN NORTHERN TEXAS
  NORTHERN KNOX COUNTY IN NORTHERN TEXAS

* UNTIL 645 AM CST

* AT 600 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15   
  MILES WEST OF TRUSCOTT...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE CROWELL...GILLILAND...MARGARET...
  THALIA AND TRUSCOTT

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

LAT...LON 3390 10008 3363 9997 3376 9953 3403 9953
          3415 9994

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:20 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 2, 3:20 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
320 AM CST THU MAR 2 2000

WILL FOLLOW PREVIOUS FORECAST CLOSELY FIRST FEW PERIODS AS THINGS
SEEM TO BE ON TRACT. SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED
INTO WESTERN OK AND ARE EXPECTED TO CONT TO SPREAD EASTWARD AND
INCREASE IN AERIAL COVERAGE AND IN SOME INSTANCES INTENSITY FOR MUCH
OF THE DAY. SEVERE THREAT SHOULD BE LIMITED TO SOUTHERN TWO-THIRDS
OF THE STATE AND WILL INTRO SEVERE WORDING INTO ZONES. MAIN THREAT AROUND
HERE WILL BE SOME STORMS WITH HIGH WINDS FIRST PART OF DAY WITH DRY
LOW LEVELS WITH ELEVATED HAIL PRODUCERS AFTER LOW LEVELS SEE INCREASE IN
MOISTURE THROUGH TODAY AND THIS EVENING. SOME POSSIBILITY OF SOME
HEAVY RAIN...BUT WITH SYSTEM ONLY LOOKING TO HAVE EFFECTS ON CWA FOR
18 HOURS OR SO AND CONT DRY CONDITIONS ACROSS MUCH OF AREA WILL NOT
PLAY UP THIS ASPECT OF EVENT. TEMPS TODAY WILL BE TRICKY AS WELL AS
LOW LEVELS REMAIN DRY THIS MORNING THERE IS A DISTINCT POSSIBILITY
OF MANY AREAS MAY WET BULB DOWN AFTER PRECIP BEGINS AND NOT
WARMING AFTER THAT FOR MUCH OF THE DAY. PARTS OF THE SOUTH COULD TRY
TO GET INTO WARM SECTOR AS WELL WHICH COULD PLAY HAVOC ON TEMPS IN
THAT PART OF STATE. THIS COULD ALSO HELP INCREASE THE SEVERE THREAT
IN THAT AREA.

SYSTEM SHOULD BEGIN TO SHIFT EAST TONIGHT WITH PRECIP ENDING ACROSS
MUCH OF AREA BY MIDNIGHT. WILL KEEP LINGERING POPS IN SE INTO FRIDAY
MORNING. CONT COOL ON FRIDAY WITH MOSTLY CLOUDY CONDITIONS. CLOUDS
EXIT TO EAST BY LATE IN THE DAY...ALONG WITH SURFACE HIGH BUILDING
INTO AREA SHOULD MAKE FOR A COOL NIGHT FRIDAY NIGHT.

IN THE EXTENDED...ALL SHORT RANGE MODELS SHOWING NEXT WAVE CLOSING
OFF AND EVEN CUTTING OFF ACROSS S CA AND BAJA AREA WITH UPPER
RIDGING TAKING CONTROL WHICH SHOULD KEEP THINGS DRY SATURDAY WITH
WARMING TREND COMMENCING. LATE LOOK AT NEW MRF SHOWS WAVE MOVING OUT
OF SOUTHWEST U.S. ON SUNDAY AS YET MORE ENERGY DROPS SOUTH OUT OF
GULF OF ALASKA. WILL KEEP SLIGHT CHANCE SHOWERS/THUNDERSTORMS ON
SUNDAY WITH PERHAPS A BETTER CHANCE ON MONDAY...BUT UNCERTAINTIES
ABOUND BY THIS TIME.

THANKS FOR COORD...ICT

FCSTID = 30

PRELIMINARY NUMBERS (SUBJECT TO CHANGE)...

OKC   56  44  56  36 / 100  60  10   0
HBR   56  40  56  34 / 100  30  10   0
SPS   64  44  60  36 / 100  30   0   0
GAG   48  34  50  30 / 100  30  10   0
PNC   50  40  50  33 / 100  60  10   0
DUA   62  48  56  38 /  80  60  20   0

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:04 PM CSTSevere Thunderstorm WarningOUNArcher, Clay41 min
Mar 2, 1:30 PM CSTTornado WarningOUNArcher, Clay45 min
Mar 2, 2:12 PM CSTTornado WarningOUNClay33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.